Alert archive / Oklahoma / Flash Flood Warnings in 2001

Flash Flood Warning 5, NWS Norman, OK

June 4, 2001Roger Mills County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 4, 2001, 9:40 PM CDT for Roger Mills County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 9:40 PM CDT (02:40 UTC)
Expired
Jun 5, 2001, 12:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Roger Mills County, OK

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
3850 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 050241
FFWOUN
OKC129-050530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROGER MILLS COUNTY IN WESTERN OKLAHOMA

* UNTIL 1230 AM CDT

* AT 940 PM CDT...DOPPLER RADAR DETECTED THAT VERY HEAVY RAIN WAS
  FALLING BETWEEN SWEETWATER AND CHEYENNE.  THE STORM PRODUCING
  THE HEAVY RAIN WAS MOVING SLOWLY TOWARD THE NORTHEAST.

* LOCATIONS IN THE WARNING INCLUDE CHEYENNE AND REYDON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3550 9962 3578 9968 3564 9999 3544 9999
$$
CMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:30 PM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT MON JUN 4 2001

REMAINS OF SFC FNT WHICH PUSHED INTO NWRN SECS OF THE FA OVERNIGHT
AND ERLY THIS MRNG STILL EVIDENT ON MESONET DATA THIS AFTN.  WARM
FRONT HAS LIFTED NWD INTO SRN KS. DRY LINE ALSO EXTENDS FROM SW TX
INTO FAR SWRN OK. 12Z UA DATA SHOWED AREA STILL WELL CAPPED ALTHOUGH
THERE ARE SIGNS THIS MAY BE CHANGING. S/W MOVING EWD OUT OF CO MAY
GENERATE ENUF LIFT TO HELP WEAKEN THE CAP ALLOWING TSTMS TO DEVELOP
IN THE VCNTY OF THE SFC BNDRYS. WITH AMS ONCE AGAIN XTRMLY
UNSTABLE...ANYTHING THAT GOES WUD LIKELY BECOME SVR. WILL GO AHEAD
AND INCLUDE POPS FOR CNTRL AND WRN SECS FOR TONIGHT. MAIN UPR TROF
GRDLY WORKS ITS WAY EWD N OF THE AREA THROUGH MID WEEK WITH A SERIES
OF WEAK S/W BRUSHING THE AREA. WITH MID LVL TMPS NOT AS WARM AND SFC
BNDRYS EXPECTED TO PUSH INTO THE AREA...WILL CONT WITH CHC CAT POPS
INTO WEDNESDAY. SFC BNDRY SHUD PUSH S OF THE AREA BY THURSDAY MRNG
WITH UPR RDG BEGINNING TO BUILD BACK OVER THE AREA.

FCSTID = 2
OKC   70  87  65  80 /  10  10  40  30
HBR   71  92  67  87 /  10  10  30  30
SPS   71  92  67  87 /  10  10  30  30
GAG   63  85  60  78 /  20  30  40  30
PNC   70  86  64  78 /  30  30  40  30
DUA   73  90  70  87 /  10  10  30  30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 4, 7:28 PM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    10 W CHEYENNE             OK   .75 INCH HAIL
06/04/01   ROGER MILLS                    RPTD BY S.O.

0713 PM    DACOMA                    OK   .75 INCH HAIL
06/04/01   WOODS                          RPTD BY F.D.

0716 PM    CHEROKEE                  OK   .88 INCH HAIL
06/04/01 I  ALFALFA                        RPTD BY S.O.

TL
Local storm report, Jun 4, 7:59 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0758 PM    VICI                      OK   .75 INCH HAIL
06/04/01   DEWEY                          RPTD BY NWS COOP OBSVR.

TL
Local storm report, Jun 4, 8:47 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    1 S REYDON                OK   .88 INCH HAIL
06/04/01   ROGER MILLS                    REPORTED BY PUBLIC

0840 PM    1 S REYDON                OK   .88 INCH HAIL
06/04/01   ROGER MILLS                    PUBLIC RPT. PREVIOUS EVENT
                                          15 MIN DURATION.

0843 PM    18 NE CHESTER             OK   1.25 INCH HAIL
06/04/01   MAJOR                          HALF DOLLAR SIZE HAIL
                                          REPORTED BY PUBLIC.

0850 PM    14 SE WAYNOKA             OK   1.75 INCH HAIL
06/04/01   WOODS                          @GOLF BALL SIZE HAIL
                                          REPORTED BY PUBLIC.
Local storm report, Jun 4, 8:57 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    5 E MUTUAL                OK   2.00 INCH HAIL
06/04/01   WOODWARD                       REPORTED BY PUBLIC
Local storm report, Jun 4, 9:28 PM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    8 RNW ALVA                 OK   .75 INCH HAIL
06/04/01   WOODS                          REPORTED BY PUBLIC
Local storm report, Jun 4, 9:40 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    4 N SWEETWATER            OK   1.75 INCH HAIL
06/04/01   ROGER MILLS                    GOLF BALL SIZE HAIL
                                          REPORTED BY EM.

0937 PM    12 N ALVA                 OK   .88 INCH HAIL
06/04/01   WOODS                          REPORTED BY PUBLIC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:39 PM CDTSevere Thunderstorm WarningOUNDewey36 min
Jun 4, 8:00 PM CDTSevere Thunderstorm WarningOUNRoger Mills35 min
Jun 4, 8:05 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward35 min
Jun 4, 8:33 PM CDTSevere Thunderstorm WarningOUNRoger Mills42 min
Jun 4, 8:41 PM CDTSevere Thunderstorm WarningOUNMajor, Woods39 min
Jun 4, 8:55 PM CDTSevere Thunderstorm WarningOUNAlfalfa40 min
Jun 4, 9:01 PM CDTSevere Thunderstorm WarningOUNWoods39 min
Jun 4, 9:06 PM CDTTornado WarningOUNRoger Mills29 min
Jun 4, 9:36 PM CDTTornado WarningOUNRoger Mills39 min
Jun 4, 10:14 PM CDTSevere Thunderstorm WarningOUNRoger Mills61 min
Jun 4, 10:24 PM CDTSevere Thunderstorm WarningOUNCuster51 min
Jun 4, 10:28 PM CDTTornado WarningOUNRoger Mills47 min
Jun 4, 10:41 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis49 min
Jun 4, 11:08 PM CDTTornado WarningOUNRoger Mills52 min
Jun 4, 11:12 PM CDTSevere Thunderstorm WarningOUNCuster63 min
Jun 4, 11:24 PM CDTSevere Thunderstorm WarningOUNDewey51 min
Jun 4, 11:29 PM CDTSevere Thunderstorm WarningOUNHarper46 min
Jun 4, 11:54 PM CDTSevere Thunderstorm WarningOUNEllis51 min
Jun 5, 12:13 AM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward47 min
Jun 5, 12:17 AM CDTSevere Thunderstorm WarningOUNHarper43 min
Jun 5, 1:07 AM CDTSevere Thunderstorm WarningOUNDewey23 min
Jun 5, 1:10 AM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher40 min
Jun 5, 1:30 AM CDTSevere Thunderstorm WarningOUNDewey30 min
Jun 5, 1:35 AM CDTSevere Thunderstorm WarningOUNGarfield40 min
Jun 5, 2:19 AM CDTSevere Thunderstorm WarningOUNBlaine26 min
Jun 5, 4:59 AM CDTSevere Thunderstorm WarningOUNGarfield31 min
Jun 5, 4:31 PM CDTSevere Thunderstorm WarningOUNWoodward44 min
Jun 5, 5:37 PM CDTSevere Thunderstorm WarningOUNWoods38 min
Jun 5, 6:26 PM CDTSevere Thunderstorm WarningOUNWoodward49 min
Jun 5, 6:42 PM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 5, 6:56 PM CDTTornado WarningOUNWoodward34 min
Jun 5, 6:57 PM CDTSevere Thunderstorm WarningOUNEllis63 min

Nearby

Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.